MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number TGMR313120
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 09/20/2022
Type of Reportable Event Death
Event or Problem Description
On (b)(6) 2022 a patient was admitted for tevar of a dissection.As reported on (b)(6) 2022, the patient passed.Reportedly, the cause of death was determined to be retrograde type a dissection.According to the physician, the patient was suffering from hypertension and that may have led to the retrograde dissection.Confirmation of the original graft placement as well as if the retrograde dissection originated immediately adjacent to the previously implanted device was requested.As reported the physician could not confirm the exact location of the tear for the retrograde type a dissection.
 
Additional Manufacturer Narrative
The following information has been requested from the treating facility and has not been made available to date: patient name, gender, date of birth, medications, comorbidities (above and beyond htn, which was indicated in the event description.) (b)(4).W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
The following medical information was provided.Past medical history: abnormal pap smear, allergy, anxiety state, aortic aneurysm, aortic dissection distal to left subclavian, bipolar disorder, cerebral aneurysm, cerebral artery occlusion with cerebral infarction, cholelithiasis, contusion, heart disease, herniation of invertebral disc between l4 and l5, history of hysterectomy, hypertension, lumbar disc herniation, ovarian cyst, pyelonephritis, tia (transient ischemic attack).Past surgical history: cesarean section, cholecystectomy, dental surgery, hysterectomy, neck surgery, perforated uterus, pr bypass graft other (carot-subcl), pr drainage of hematoma/fluid, tubal ligation.Medications: atorvastatin (lipitor), buspirone (buspar), clonidine hcl (catapres), enalapril (vasotec), hydrocodone acetaminophen (norco), labetalol (normodyne), naloxone actuation spray, non-formulary hair skin nails supplement, omeprazole (prilosec), sucralfate (carafate), sumatriptan (imitrex) section a.Added the following patient information: patient identifier, gender, date of birth, age at the time of the event, and weight b2.Added date of death as confirmed in medical records.According to the gore® tag® conformable thoracic stent graft with active control system instructions for use (ifu), potential adverse events/complications associated with the use of the gore® tag® conformable thoracic stent graft may include but are not limited to: dissection of the aortic vessel and surrounding vasculature, and death.B5.Updated description summary in b5 with additional/corrected information received from the treating facility.G3/g4.Date received by manufacturer updated to october 21, 2022 as medical records and additional/corrected information was received on this date and have since been reviewed.
 
Event or Problem Description
As reported, on (b)(6), 2022 a patient was admitted for tevar.Provided medical records indicate a descending thoracic aortic aneurysm and indicate the tevar included a left subclavian bypass.As reported, on (b)(6), 2022, the patient passed.Reportedly, the cause of death was determined to be retrograde type a dissection.According to the physician, the patient was suffering from hypertension and that may have led to the retrograde dissection.As reported, the physician could not confirm the exact location of the tear for the retrograde type a dissection.Provided medical records indicate that it extended proximal to the tevar and involved all intermediary vessels.

Brand Name
GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY SPRINGS B/P
3450 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
breanna cox
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key15649975
Report Number2017233-2022-03418
Device Sequence Number14029242
Product Code MIH
UDI-Device Identifier00733132646791
UDI-Public00733132646791
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/20/2024
Device Model NumberTGMR313120
Device Catalogue NumberTGMR313120
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2022
Supplement Date Received by Manufacturer10/21/2022
Initial Report FDA Received Date10/21/2022
Supplement Report FDA Received Date11/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Other;
Patient Age40 YR
Patient SexFemale
Patient Weight74 KG